Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes blood in urine while on Furosemide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2399 Questions
Question
I am an 83 year old male. my DR has me on 20mg of furosemide once a day. today I started passing blood and it looks like 100% blood. In the past two hours I have passed about one half pint of blood. Could the medication cause this
Posted Sat, 18 Nov 2017 in Medicines and Side Effects
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 16 minutes later
Brief Answer:
Go to the ER now.

Detailed Answer:
Hello and welcome,

It's possible this is related to the furosemide although it is a rare side effect.

I want you to go to the ER right now please. It is not normal to pass XXXXXXX blood in the urine under any circumstances and you are losing too much blood. Please go to the ER right now.

I would be happy to answer any further questions you might have but I don't want you to delay getting evaluated. Go to the ER and if you want to ask me questions then, please go ahead.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor